Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 18.10.2013
From: lol

Subject: from lol

Hi just to let you know went to rhummy nurse yesterday. said my hands were a mess i am in so much pain not in flare up she said she had no choice but to give me another steroid injection eventhough i am at my limit. referred me to OC and physio has put me back on sulfasalazine on a lower dose as i had to come off it last time i was vomiting really bad. said she cant put me on any of the other ones as they are stronger and she cant see me been able to take them so trying this again dreading it. said i need dmards cant be left or will just get worse. does anyone know can you take them again without side effects if you have had them first time around
reply | back to forum

Date: 18.10.2013
From: Colin W

Subject: Re: from lol

hi lol , have you tried methotrexate , realy is the best of the dmards if you can get on with it , high dose folic acid helps with the side effects .

I have been on sulfasalazine 1996 , for RA we take 4 tablets a day but for crohn's disease they take 16 tablets a day so worth a try to see if you can get on with it
reply | back to forum

Date: 18.10.2013
From: Teresa

Subject: Re: from lol

Hi lol
just read your post, I could of wrote that myself. Ive been in that much pain and discomfort since my last steroid injection wore off in mid august. Had a clinic app in sept and was told it was my ostoe arthritis that was causing my pain not my r/a. Was refered to an occ therapist came away with a pair of fingerless gloves, not much help. Got an app for consultant next feb. I have
been on all the damards but am unable to tolerate any due to side
effects.The methotrexate helped I thought but it sent my blood
count up to 285 so they took me off it. I am on painkillers only and
have been for over 18 months celebex and pregablin with the odd steroid injection now and then. My knuckels are swollen on both hands my feet are so painful I even have shoes made off the hospital but im still in pain .I rang ghe fheumy helpline 2 weeks ago to ask for help and I was told the helpline was only for ptients on damards I sead were does that leave me shd sead leave it with me and I, l see what can be done, but she never got back to me Ifeel as tho im just left to get on with it all they told me to ask my gp about pain managment I did but he just increased the pregablin and told me im on a high dose so if it knocks me for 6 dont take it.No one seems to want to make a decision without the say so of my consultant but as I said I dont see him till next year he is supposed to be considering bio treatment thenSorry to go on I just feel im in the same boat as you I hope you get something to help your suffering take care .
teresa
reply | back to forum

Date: 19.10.2013
From: Colin W

Subject: Re: from lol

Teresa , your blood count do you mean ALT which is the liver enzyme test for inflammation of the liver , I had the same problem with MTX & had to come off it but bit lower at 170 , I ask to go back on & they raised my folic acid to 5mg six days a week & now my ALT is always normal

talk to your rheumy nurse if you have one or check with your GP , the biologic I am on I have to take with MTX so very pleased that I now dont have any problems with it
reply | back to forum

Date: 19.10.2013
From: teresa

Subject: Re: from lol

Hi Colin
Yes it was the alt but they sent me for an ultrasound on my liver and it showed up 2cysts then I was sentfor an MRI on the liver the rheumy consult said its not known. Whether I've always had.these cysts or if its to do with the methotrexate so they wont put me back on it I have to have a repeat mrl in 12mths They told me my problem is I have an intolerance to strong drugs so I don't think they no what to give me in the meantime I'm in pain and discomfort my GP has tried to get me an earlier app with rheumy consultant so has my occ therapist but to no avail.thanks for replying. Colin
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

2+9=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board